Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 38, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2017, 4:30 PM CDT for Vermilion County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 4:30 PM CDT (21:30 UTC)
- Expired
- Mar 30, 2017, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 133 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
035
WUUS53 KILX 302130
SVRILX
ILC183-302200-
/O.NEW.KILX.SV.W.0038.170330T2130Z-170330T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
430 PM CDT THU MAR 30 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Vermilion County in east central Illinois...
* Until 500 PM CDT
* At 429 PM CDT, severe thunderstorms were located along a line
extending from near Potomac to near Danville, moving northeast at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Danville, Hoopeston, Rossville, Potomac, Rankin, Bismarck, Henning,
Middle Fork Wildlife Area, Armstrong, Alvin and Vermilion County
Airport.
This includes Interstate 74 near mile marker 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4032 8793 4043 8794 4049 8793 4049 8753
4011 8753
TIME...MOT...LOC 2129Z 218DEG 26KT 4036 8785 4019 8756
HAIL...<.75IN
WIND...60MPH
$$
Barker2 follow-up statements
094 WWUS53 KILX 302141 SVSILX Severe Weather Statement National Weather Service Lincoln IL 441 PM CDT THU MAR 30 2017 ILC183-302200- /O.CON.KILX.SV.W.0038.000000T0000Z-170330T2200Z/ Vermilion- 441 PM CDT THU MAR 30 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN VERMILION COUNTY... At 440 PM CDT, severe thunderstorms were located along a line extending from near Rankin to 10 miles southeast of Rossville, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hoopeston, Rossville, Rankin, Bismarck, Henning and Alvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4043 8794 4049 8793 4049 8753 4022 8753 TIME...MOT...LOC 2140Z 216DEG 27KT 4045 8781 4028 8752 HAIL...<.75IN WIND...60MPH $$ Barker
122
WWUS53 KILX 302155
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
455 PM CDT THU MAR 30 2017
ILC183-302204-
/O.EXP.KILX.SV.W.0038.000000T0000Z-170330T2200Z/
Vermilion-
455 PM CDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VERMILION COUNTY WILL
EXPIRE AT 500 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible.
LAT...LON 4043 8794 4049 8793 4049 8753 4022 8753
TIME...MOT...LOC 2154Z 218DEG 26KT 4051 8774 4034 8745
$$
BarkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:55 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 30, 2:55 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 255 PM CDT Thu Mar 30 2017 .SHORT TERM...(This evening through Friday) ISSUED AT 250 PM CDT Thu Mar 30 2017 Strong to severe convection currently ongoing along a Rushville...to Springfield...to just west of Effingham line will continue to track northeastward across the area late this afternoon into the early evening. Based on radar timing tools and the latest HRRR output, it appears the storms will exit the KILX CWA into west-central Indiana by 01z/8pm. Have therefore held on to categorical PoPs for thunder across the far E/NE around Champaign and Paris into the early evening. Once these storms exit, additional showers will develop within the deformation zone of a departing low. Models have been consistently showing this precipitation breaking out across the Illinois River Valley this evening...then slowly shifting eastward overnight. With the primary instability axis shifting well to the east into the Ohio River Valley, do not think any widespread thunder will occur with the precip on the back side of the low. Have therefore gone with likely PoPs for showers across the west this evening...then everywhere except locations near the Indiana border overnight. Temperatures will cool on the back side of the low...with overnight lows ranging from the upper 30s far north around Galesburg...to the upper 40s south of I-70. Deformation zone showers will persist across the area into Friday morning before gradually dissipating and coming to an end by midday. Despite the end of the precip, skies will remain overcast through the entire day. Clouds and brisk northwesterly winds will keep high temperatures below normal for this time of year in the upper 40s and lower 50s. && .LONG TERM...(Friday night through Thursday) ISSUED AT 250 PM CDT Thu Mar 30 2017 An active weather pattern to hold over the Midwest for the next week as a series of upper level waves track into the Rockies and out into the Plains, eventually affecting our area with showers about every 2 to 3 days. The next system to affect us will be coming along on Sunday and Monday, followed by a rather vigorous upper wave by late Tuesday or Wednesday of next week bringing another chance for showers. Models seem to have latched on to Wednesday's system as the one that may bring down some rather chilly air for the middle and latter portion of next week as a large trof deepens in over the Great Lakes. Until that happens, other than a brief cool down in the wake of these upper waves, our temperatures are expected to average above normal as we head into the middle portion of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1259 PM CDT Thu Mar 30 2017 Main aviation forecast concern will be timing line of convection through central Illinois this afternoon. Latest radar shows storms just east of the Mississippi River from near Quincy to east of St. Louis. Based on radar trends and latest HRRR forecast, have included a TEMPO group for thunder at all terminals except KPIA this afternoon. The storms will reach KSPI between 19z and 21z...then further northeast to KCMI between 21z and 23z. Once the storms pass, the threat for additional convection will end by early evening. As winds veer to the W/NW behind the departing system, IFR clouds poised to the northwest across Iowa/northwest Illinois will spill into the area tonight through Friday morning. Based on Rapid Refresh forecast soundings have spread IFR clouds into KSPI by 02z...then further east to KCMI by 07z. It appears KPIA will remain IFR through the entire 18z TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Smith AVIATION...Barnes
Hazardous weather outlook, Mar 30, 3:30 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Thu Mar 30 2017 ILZ027>031-036>038-040>043-047>053-311100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 330 PM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible late this afternoon...however the severe weather risk has now shifted east of the I-55 corridor. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A storm system will spread rain into the area early next week. Isolated thunderstorms will be possible Sunday night...however severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ044>046-054>057-061>063-066>068-071>073-311100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 330 PM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... A line of thunderstorms will track across east-central Illinois late this afternoon...potentially producing strong, gusty winds and small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A storm system will spread rain into the area early next week. Isolated thunderstorms will be possible Sunday night...however severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through 6 pm. Barnes
In the hours before
Local storm report, Mar 30, 3:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST LANE 40.13N 88.85W
03/30/2017 M50 MPH DE WITT IL MESONET
&&
SBAKERLocal storm report, Mar 30, 3:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HEAVY RAIN LANE 40.13N 88.85W
03/30/2017 M1.24 INCH DE WITT IL MESONET
4 HOUR DURATION.
&&
SBAKERLocal storm report, Mar 30, 4:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 SE URBANA 40.08N 88.17W
03/30/2017 M60 MPH CHAMPAIGN IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Mar 30, 4:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST SAVOY 40.06N 88.25W
03/30/2017 M46 MPH CHAMPAIGN IL PUBLIC
TIME ESTIMATED BY RADAR.
&&
SBAKERLocal storm report, Mar 30, 4:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 2 W CHAMPAIGN 40.11N 88.31W
03/30/2017 CHAMPAIGN IL EMERGENCY MNGR
LARGE TREE DOWNED ON SPRINGFIELD AVENUE AT I57, BLOCKING
ROADWAY.
&&
SBAKERLocal storm report, Mar 30, 4:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 2 WSW CHAMPAIGN 40.10N 88.29W
03/30/2017 CHAMPAIGN IL EMERGENCY MNGR
LARGE TREE, SIZE OF TELEPHONE POLE, DOWNED AT MAPLEWOOD
DRIVE AND MAPLEPARK DRIVE.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:06 PM CDT | Special Weather Statement | ILX | Morgan, Scott | 39 min |
| Mar 30, 1:39 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Sangamon | 51 min |
| Mar 30, 1:54 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 51 min |
| Mar 30, 2:42 PM CDT | Special Weather Statement | ILX | Moultrie, Shelby | 48 min |
| Mar 30, 3:22 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Moultrie, Piatt | 38 min |
| Mar 30, 3:46 PM CDT | Special Weather Statement | ILX | Jasper | 44 min |
| Mar 30, 3:52 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.